Diseases & Conditions
Forums & Chat
lithium and memory loss
Diseases & Conditions
> lithium and memory loss
Select A Location
****** Top of the Forum ******
==== General Information ====
Frequently Asked Questions
Forum Rules & Guidelines
==== Diseases & Conditions ====
Allergies & Asthma
Anxiety - Panic Disorders
Chronic Fatigue Syndrome
GERD - Heartburn
Heart & Cardiovascular Disease
Irritable Bowel Syndrome
Kidney Diseases & Disorders
Migraine - Headache
<< Previous Thread
Next Thread >>
Date Joined Jun 2006
Total Posts : 2
Posted 6/1/2006 7:42 PM (GMT -7)
hey, this is my first time on this website. i am in need of some help. i am diagnosed with bipolar II. i am taking
, lamictal, restoril, provigil, risperdal and wellbutrin (phew, too much). anyway, i've been stable which is good. but, the side effects (i am assuming from
, since there is research to back that up)--in particular memory loss, slow processing and difficulty concentrating are really getting out of control. i wish i could get rid of the
(taking it for just over a yr) but it is the only drug that has kept my bp symptoms under control. my memory loss is mostly short-term, which eventually turns into long term. i look like a dumb ###### at work and it is ruining the relationship i am in--which has been the best one of my life. my memory seems to be declining by the minute. my psychiatrist says there is not that much i can do about
it, and he said it would be much worse unmedicated, since bp causes memory loss. i am only 29 and i feel like i am getting dementia! any advice on how to counteract this side effect. does anyone else have this severe problem with
. i am scared about
being able to function. i have a good job, and my girlfriend is wonderful but she just doesn't understand and thinks i use my memory loss as an excuse to avoid conflictual conversations. she has commented that it is a convenient excuse and that it seems manipulative in general. she is weary about
coming to the psychiatrist with me. help? what to do about
this and the risk of changing meds since none other one has helped!!!
Back to Top
Date Joined Feb 2005
Total Posts : 616
Posted 6/6/2006 7:56 AM (GMT -7)
I also take lithuim with lamicctal, wellburtin,effexor, abifly, akindoll. I am diagnosed bopolar i don't know if its bi-polar 1 or 2. I have memory loss since a few years, my suspition its from effexor not lithuim since i only started lithium on january this year. maybe it is both of them.
I have trouble driving in driving around, I get really scared for a second when some car jumps infront and i'm forced to press break. ( we have pretty bad drivers where i live ). i start to imagine bad things will happen while i drive, i worry a lot when my father takes the car and drives because he is a bad driver i think because of his age, same with my mother.
I don't worry so much about
memory loss though, yes its very anoying when your doing a presentation or in a important meeting etc , but I know that the brain has enough cells to cover the the cells which are not communicating , I heard the amount of cells that are used compared to the ones which are unsued is very small, so there is a lot of cells available even when you die in old age. thats why you can learn new things at any age, offcourse this doesn't include people who have sickness that holds them back (i.e. Multiple Scolaroses, alzimer and others ).
Anyway good luck, and try to beleave in your self and GOD and you can do it
To be or not to Be
Back to Top
Currently it is Wednesday, January 18, 2017 9:18 AM (GMT -7)
There are a total of 2,756,037 posts in 303,314 threads.
View Active Threads
This forum has 152437 registered members. Please welcome our newest member,
420 Guest(s), 11 Registered Member(s) are currently online.
All rights reserved.